Nebraska, 2015Blizzard and Winter Storm in Nebraska, November 10 to 11, 2015
November 10 to 11, 2015 · NWS CYS · 4 events in 4 counties and zones
An intense low pressure system moved quickly east across the central Rockies and plains. Snow developed over western Nebraska, with total amounts of three to six inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system moved quickly east across the central Rockies and plains. Snow developed over western Nebraska, with total amounts of three to six inches. Strong and gusty northwest winds produced considerable blowing and drifting snow, with blizzard conditions observed over the southern Nebraska Panhandle, including Interstate 80 from the Wyoming border east through Sidney.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 10, 3:37 PM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 10, 3:37 PM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MST TUE NOV 10 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 330 PM MST TUE NOV 10 2015
AFTERNOON WATER VAPOR IMAGERY SHOWED THE VIGOROUS UPPER LOW MOVING
SOUTHEAST ACROSS SOUTHERN NV. A PIECE OF ENERGY SPLIT OFF FROM
THIS SYSTEM WAS LIFTING NORTHEAST INTO CENTRAL MT. A LARGE SWATCH
OF SUBTROPICAL MOISTURE WAS SPREADING NORTHEAST ACROSS UT INTO
WESTERN WY. SOME LIGHT RAIN OR SPRINKLES WERE DEVELOPING ALONG AND
WEST OF THE LARAMIE RANGE IN THE VICINITY OF THE MID LEVEL
FRONTOGENETICAL BAND. THE LEADING EDGE OF A COLDER AIR MASS EXTENDED
FROM EASTERN ND ACROSS NORTHWEST SD INTO NORTH CENTRAL WY WITH
STRATUS AND TEMPERATURES... GUSTY NORTH-NORTHWEST WINDS AND TEMPS
FALLING INTO THE 30S. TEMPS WARMED INTO THE 50S-MID 60S ACROSS
MUCH OF THE CWA THIS AFTERNOON.
12Z/18Z MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE POSITION AND
TRACK OF THE UPPER LOW ACROSS THE FOUR CORNERS THIS EVENING AND
CENTRAL ROCKIES TONIGHT. RAPID CYCLOGENESIS AND INTENSIFICATION
OCCURS OVER THE CENTRAL HIGH PLAINS LATE TONIGHT AND EARLY WEDNESDAY
WITH THE INTERACTION OF A 150-KT 250MB JET STREAK. LOW OCCLUDES
OVER THE CENTRAL GREAT PLAINS DURING THE DAY WEDNESDAY. LIGHT RAIN
AND SNOW DEVELOPING TO THE WEST WILL CHANGE TO SNOW EARLY THIS
EVENING WITH THE ARRIVAL OF THE COLDER AIR MASS AND OVERSPREAD MUCH
OF SOUTHEAST WY LATER THIS EVENING. STRONG NORTHERLY UPSLOPE WINDS
AND DYNAMIC Q-G LIFT IN LEFT EXIT REGION OF UPPER JET WILL INTENSIFY
THE SNOWFALL OVER THE HIGHER ELEVATIONS WITH 1-2" PER HOUR POSSIBLE
LATER TONIGHT. THE HIGHER VALLEYS OUT WEST CAN ALSO EXPECT PERIODS
OF MODERATE TO HEAVY SNOW. OVER THE SOUTHEAST WY PLAINS AND SOUTHERN
NE PANHANDLE...THE RAIN TO SNOW CHANGEOVER WILL OCCUR LATER THIS
EVENING WITH PERIODS OF LIGHT TO MODERATE SNOW. GUSTY NORTH TO
NORTHWEST SURFACE WINDS OF 25 TO 40 MPH WILL DEVELOP ON THE BACK
SIDE OF THE INTENSIFYING LOW OVER NORTHEAST CO LATE TONIGHT AND
EARLY WEDNESDAY MORNING. SNOW WILL GRADUALLY TAPER OFF WEDNESDAY
MORNING...BUT THE GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON
WITH AREAS OF BLOWING SNOW ALONG THE I-80 CORRIDOR. CONSENSUS
MODEL QPF ARRIVED AT 8-13 INCHES FOR THE SNOWY/SIERRA MADRES...4-8
INCHES SOUTH LARAMIE RANGE/FOOTHILLS...LARAMIE VALLEY...AND NORTH
SNOWY RANGE FOOTHILLS... 2-4 INCHES SOUTHEAST WY PLAINS...AND 1-2
INCHES WESTERN NE PANHANDLE. WINTER STORM WARNINGS AND WINTER
WEATHER ADVISORIES HAVE BEEN ISSUED.
AFTER THIS SYSTEM QUICKLY EXITS TO THE EAST OF THE REGION...A FAST
MOVING CLIPPER TROUGH WILL TRACK EAST-SOUTHEAST ACROSS THE NORTHERN
GREAT PLAINS THURSDAY. THIS SYSTEM WILL INCREASE THE CRAIG-CASPER
850-700MB GRADIENTS WITH 750MB WINDS APPROACHING 60KT ALONG THE
LARAMIE RANGE WEDNESDAY EVENING AND NIGHT. WILL HAVE TO CONSIDER
HIGH WIND HIGHLIGHTS FOR THE WIND PRONE AREAS INCLUDING ARLINGTON...
BORDEAUX AND VEDAUWOO. WINDS SHOULD DIMINISH THURSDAY MORNING. HIGH
TEMPERATURES WILL AVERAGE 5-10 DEGREES BELOW SEASONAL NORMALS WITH
LOW TEMPERATURES IN THE TEENS AND 20S.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 230 PM MST TUE NOV 10 2015
THURSDAY NIGHT/FRIDAY...NORTHWEST FLOW ALOFT BEGINS TO WEAKEN AS THE
AIR MASS MODERATES WITH SURFACE LEE TROUGHING SETTING UP TO THE LEE
OF THE ROCKIES. DRY WITH LIMITED LOW AND MID LEVEL MOISTURE.
SATURDAY/SUNDAY...NICE WARMING TREND WITH ZONAL FLOW ALOFT AND SURFACE
LEE TROUGHING HELPING TO PRODUCE ADDITIONAL DOWNSLOPE WARMING.
MONDAY...FLOW ALOFT BACKS QUICKLY TO SOUTH-SOUTHWEST IN ADVANCE OF
THE NEXT AMPLIFIED SHORTWAVE TROUGH ALOFT APPROACHING FROM UTAH. WILL
SEE A COLD FRONT PASSAGE EARLY IN THE DAY IF TIMING IS ON TRACK...
PRODUCING A COOLER DAY. PRECIPITATION SHIELD MOVES INTO OUR WESTERN
COUNTIES IN THE AFTERNOON.
TUESDAY...UPPER TROUGH PROGGED TO TRACK ACROSS NORTHERN NEW MEXICO
WITH PRIMARY PRECIPITATION FALLING OVER COLORADO...HOWEVER...ENOUGH
MOISTURE AND DYNAMICS FOR OUR SOUTHERN COUNTIES TO BE IN THE FRINGE
OF THE PRECIPITATION...AND THUS WILL KEEP IN LOW POPS FOR THIS UNTIL
THE MODELS GET A BETTER HANDLE ON THE SCENARIO.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON)
ISSUED AT 1029 AM MST TUE NOV 10 2015
WYOMING TAFS...BECOMING IFR THIS EVENING IN SNOW AND BLOWING SNOW.
CEILINGS AND VISIBILITIES IMPROVING SLOWLY AFTER DAYBREAK WEDNESDAY.
MOUNTAINS OBSCURED. WINDY ON WEDNESDAY WITH GUSTS OF 30 TO 40 KNOTS.
NEBRASKA TAFS...CEILINGS AND VISIBILITIES LOWERING TO IFR OVERNIGHT
IN SNOW AND FOG AND BLOWING SNOW. CONDITIONS SLOWLY IMPROVING
WEDNESDAY MORNING. QUITE WINDY ON WEDNESDAY WITH GUSTS OF 30 TO 40
KNOTS.
&&
.FIRE WEATHER...
ISSUED AT 232 PM MST TUE NOV 10 2015
A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST ACROSS THE
CENTRAL ROCKIES AND GREAT PLAINS DURING THE NEXT 24 HOURS. LIGHT RAIN
AND SNOW OVER CARBON COUNTY WILL SPREAD EAST AND CHANGE TO SNOW THIS
EVENING. THE SNOW WILL INTENSIFY...WITH PERIODS OF MODERATE TO HEAVY
SNOW FOR THE MOUNTAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING TONIGHT
AND EARLY WEDNESDAY MORNING. ACROSS THE PLAINS...SNOW ACCUMULATIONS
WILL BE LIGHTER. STRONG AND GUSTY NORTH TO NORTHWEST WINDS BEHIND
A COLD FRONT AND ON THE BACK SIDE OF THE INTENSE SURFACE LOW TO
THE SOUTHEAST WILL CREATE AREAS OF BLOWING SNOW...ESPECIALLY ALONG
THE INTERSTATE 80 CORRIDOR FROM ARLINGTON TO CHEYENNE TO SIDNEY.
ANOTHER PERIOD OF STRONG AND GUSTY WINDS WILL OCCUR WEDNESDAY NIGHT
AND THURSDAY MORNING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING.
DRIER...BREEZY AND WARMER WEATHER IS EXPECTED FRIDAY THROUGH SUNDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 9 AM MST
WEDNESDAY FOR WYZ103>106-109-111-113.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON MST
WEDNESDAY FOR WYZ118-119.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MST
WEDNESDAY FOR WYZ110-112-114>117.
NE...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MST
WEDNESDAY FOR NEZ054-055.
&&
SHORT TERM...MAJ
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...MAJHazardous weather outlook, Nov 10, 2:16 PM MST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MST TUE NOV 10 2015
NEZ054-055-WYZ103>106-109>119-112130-
KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
216 PM MST TUE NOV 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT RAIN AND SNOW DEVELOPING OVER CARBON COUNTY THIS AFTERNOON
WILL SPREAD EAST ACROSS SOUTHEAST WYOMING AND CHANGE TO SNOW THIS
EVENING. THE SNOW WILL INCREASE IN INTENSITY TONIGHT...WITH HEAVY
SNOW AT TIMES OVER THE MOUNTAINS AND HIGH VALLEYS. LIGHT RAIN
WILL CHANGE TO SNOW AFTER MIDNIGHT ACROSS THE SOUTHERN NEBRASKA
PANHANDLE. NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH
WITH GUSTS OF 35 TO 45 MPH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A VIGOROUS LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SNOW AND GUSTY
WINDS WILL QUICKLY MOVE ACROSS THE CENTRAL GREAT PLAINS WEDNESDAY.
THE SNOW WILL TAPER OFF MOST AREAS BY WEDNESDAY AFTERNOON.
A PERIOD OF STRONG AND GUSTY WEST WINDS WILL DEVELOP WEDNESDAY
NIGHT AND THURSDAY MORNING FOR WIND PRONE AREAS INCLUDING
ARLINGTON...BORDEAUX AND VEDAUWOO. GUSTS OF 45 TO 55 MPH ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
NEZ002-003-019>021-095-096-WYZ101-102-107-108-112130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
216 PM MST TUE NOV 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT RAIN WILL CHANGE TO SNOW TONIGHT. SNOW ACCUMULATIONS OF A
FEW INCHES ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WEDNESDAY WILL
CREATE SOME BLOWING AND DRIFTING SNOW RESULTING IN SLICK ROADWAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
MAJ
Blizzard, Cheyenne
- When
- November 10, 7:00 PM MST to November 11, 8:00 AM MST
- Where
- Cheyenne forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Three to five inches of snow combined with wind gusts to 45 mph produced blizzard conditions along Interstate 80.
Blizzard, Kimball
- When
- November 10, 7:00 PM MST to November 11, 8:00 AM MST
- Where
- Kimball forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Three to five inches of snow combined with wind gusts to 45 mph produced blizzard conditions along Interstate 80.
Winter Storm, Banner
- When
- November 10, 7:00 PM MST to November 11, 8:00 AM MST
- Where
- Banner forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
Three to six inches of snow was reported countywide. Strong wind gusts of 35 to 45 mph produced visibilities as low as a quarter mile in blowing and drifting snow.
Winter Storm, Morrill
- When
- November 10, 7:00 PM MST to November 11, 8:00 AM MST
- Where
- Morrill forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
Three to six inches of snow was reported countywide. Strong wind gusts of 35 to 45 mph produced visibilities as low as a quarter mile in blowing and drifting snow.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, November 10, 20151 death · 1 event
- Winter Storm in Wyoming, November 10 to 11, 201516 events
- Dense Fog in Illinois, November 10, 20159 events
- High Wind in New Mexico, November 10 to 11, 201555 kt wind · 4 events
- Strong Wind in Delaware, November 10, 2015$2,000 · 3 events
- High Wind in Alaska, November 10 to 11, 201580 kt wind · 3 events
- Strong Wind in New Jersey, November 10, 2015$1,000 · 2 events
- Funnel Clouds in Florida, November 10, 20152 events
- Flood in North Carolina, November 10, 2015$1,000 · 1 event
- Winter Storm in Montana, November 10, 20151 event
- Marine Strong Wind in North Atlantic Coastal Waters, November 10, 2015$500 · 1 event
- Winter Storm in Alaska, November 10, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607204, 607205, 607206, 607207.